Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 61, NWS Nashville, TN

April 5, 2025Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this tornado warning at Apr 5, 2025, 11:07 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 11:07 PM CDT (04:07 UTC)
Expired
Apr 5, 2025, 11:45 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Giles County, TN, Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 8:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 4.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

902 
WFUS54 KOHX 060407
TOROHX
TNC055-099-060445-
/O.NEW.KOHX.TO.W.0061.250406T0407Z-250406T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1107 PM CDT Sat Apr 5 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southeastern Lawrence County in Middle Tennessee...
  Southern Giles County in Middle Tennessee...

* Until 1145 PM CDT.

* At 1107 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 8 miles northeast of Lexington, or 15 miles
  south of Lawrenceburg, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pulaski around 1130 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ardmore, Prospect, Goodspring, Elkton, Frankewing, and Minor Hill.

This includes Interstate 65 between mile markers 1 and 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3500 8735 3508 8737 3528 8683 3499 8684
TIME...MOT...LOC 0407Z 250DEG 28KT 3503 8725 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Barnwell
1 follow-up statement
201 
WWUS54 KOHX 060416
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1116 PM CDT Sat Apr 5 2025

TNC099-060426-
/O.CAN.KOHX.TO.W.0061.000000T0000Z-250406T0445Z/
Lawrence TN-
1116 PM CDT Sat Apr 5 2025

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for Middle
Tennessee.

&&

LAT...LON 3500 8722 3509 8722 3510 8721 3511 8722
      3512 8722 3512 8720 3513 8720 3514 8721
      3528 8683 3499 8684
TIME...MOT...LOC 0416Z 250DEG 28KT 3506 8716 

$$

TNC055-060445-
/O.CON.KOHX.TO.W.0061.000000T0000Z-250406T0445Z/
Giles TN-
1116 PM CDT Sat Apr 5 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTHERN
GILES COUNTY...

At 1116 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles southwest of Pulaski, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Pulaski around 1130 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Ardmore, Prospect, Goodspring, Elkton, Frankewing, and Minor Hill.

This includes Interstate 65 between mile markers 1 and 18.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3500 8722 3509 8722 3510 8721 3511 8722
      3512 8722 3512 8720 3513 8720 3514 8721
      3528 8683 3499 8684
TIME...MOT...LOC 0416Z 250DEG 28KT 3506 8716 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Barnwell

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 10:36 PM CDT, 31 minutes earlier. Its key messages:

  • Updated at 936 PM CDT Sat Apr 5 2025
  • A Tornado Watch remains in effect until 3 a.m. for portions of Middle Tennessee south of I-40.
  • The majority of Middle Tennessee not under the Tornado Watch has transitioned exclusively to a flooding threat. Numerous Flash Flood Warnings are already in effect.
Area forecast discussion, Apr 5, 10:36 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1036 PM CDT Sat Apr 5 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 936 PM CDT Sat Apr 5 2025

- A Tornado Watch remains in effect until 3 a.m. for portions of
  Middle Tennessee south of I-40.

- The majority of Middle Tennessee not under the Tornado Watch has
  transitioned exclusively to a flooding threat. Numerous Flash
  Flood Warnings are already in effect.

&&

.SHORT TERM...
(Tonight through Monday Night)
Issued at 936 PM CDT Sat Apr 5 2025

A surface boundary currently bisects Middle Tennessee from
northeast to southwest. The deepest moisture is situated along
and behind the boundary, and widespread rain with embedded storms
is expected to last the night and well into the day tomorrow.
Hourly rainfall rates are under 1/2" most areas, and even under
1/4" in quite a few spots, although higher rainfall rates are
still occurring with the heavier cells. At this time, rainfall
estimates across northwest Middle Tennessee for this entire event
(going back to Wednesday) range from 5 to 11 inches across much of
the northwest half of the mid state, with amounts falling off
sharply in areas to the south and east of Nashville. Although it
has begun to push eastward, the surface boundary is still taking
its time exiting the region; it probably won't shift east of the
Cumberland Plateau until sometime around mid-day Sunday. River
flooding will likely continue into at least the first part of next
week. Much cooler air is working its way into the area even now;
CKV is already down to 54F, and high temperatures tomorrow will
range from the mid 50s to low 70s due to the position of the slow-
moving front.

&&

.LONG TERM...
(Tuesday through next Sunday)
Issued at 936 PM CDT Sat Apr 5 2025

Fortunately, the weather pattern for much of next week will be
blessedly benign, and that will give us the chance to start drying
out. We probably won't see full sunshine again until Tuesday, and
Wednesday should be much the same. We won't re-introduce any PoPs
until maybe Thursday for a fast-moving, low-QPF frontal passage
that should be gone by the start of next weekend. The coolest
mornings look to be Tuesday and Wednesday, when we can look
forward to a widespread frost/freeze. After that, we'll start to
warm back up.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Sat Apr 5 2025

The 00Z TAFs are quite a mess. A cold front is making its way
across Middle Tennessee this evening and overnight and tomorrow,
so it's going to take its time. We expect storms out ahead of the
boundary with widespread rain and low clouds behind the front.
Surface winds will start to diminish during the evening and won't
be nearly as strong as they were today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      57  67  42  60 /  90  80  20   0
Clarksville    50  57  38  61 / 100  60  10   0
Crossville     60  67  41  52 /  80  90  50  10
Columbia       58  69  41  59 /  90  80  20   0
Cookeville     60  68  41  54 /  90  90  40  10
Jamestown      58  67  39  53 /  80 100  50  10
Lawrenceburg   62  70  43  58 /  90  80  30   0
Murfreesboro   59  69  41  58 /  90  90  30   0
Waverly        50  59  38  60 / 100  60  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday afternoon for TNZ005>011-023>031-
056>063-075-077-093>095.

&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Rose

In the hours before

Local storm report, Apr 5, 7:21 PM CDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
721 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     Tstm Wnd Dmg     12 SE Waverly           35.97N 87.64W
04/05/2025                   Humphreys          TN   Amateur Radio

            About 15 trees down over a stretch of about
            400 yards, including one on a vehicle, along
            Poplar Grove Rd. near Bucksnort.

&&
Local storm report, Apr 5, 8:11 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
811 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     Tstm Wnd Dmg     Red Boiling Spring      36.53N 85.85W
04/05/2025                   Macon              TN   Public

            Heavy roof damage to a garage.

&&
Local storm report, Apr 5, 8:23 PM CDT, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
823 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Tstm Wnd Dmg     Gallatin                36.38N 86.45W
04/05/2025                   Sumner             TN   Public

            Trees down near Hwy 25 behind Cambridge
            Farms.

&&
Local storm report, Apr 5, 8:45 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
845 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Dmg     Belle Meade             36.10N 86.86W
04/05/2025                   Davidson           TN   Public

            Large tree down on power lines just past
            Richland Creek on Clarendon Ave.

&&
Local storm report, Apr 5, 9:41 PM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
941 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Lightning        Dover                   36.48N 87.84W
04/05/2025                   Stewart            TN   Emergency Mngr

            House fire due to lightning strike on Rose
            Drive.

&&
Local storm report, Apr 5, 10:23 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1023 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     Flash Flood      3 ESE Mount Pleasant    35.54N 87.15W
04/05/2025                   Maury              TN   Emergency Mngr

            EM reports flooding of road on Polk Ln along
            Quality Creek.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:17 PM CDTTornado WarningOHXWayne58 min
Apr 5, 8:22 PM CDTRiver Flood WarningOHXPerry63 hr
Apr 5, 8:34 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson39 hr
Apr 5, 9:03 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Maury, Wayne14 hr
Apr 5, 9:08 PM CDTTornado WarningOHXLawrence, Wayne67 min
Apr 5, 9:36 PM CDTSevere Thunderstorm WarningOHXGiles, Lewis, Marshall, Maury54 min
Apr 5, 10:27 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Marshall, Maury, Rutherford, Williamson48 min
Apr 5, 10:31 PM CDTRiver Flood WarningOHXHickman16 hr
Apr 5, 10:38 PM CDTRiver Flood AdvisoryOHXHumphreys10 hr
Apr 5, 10:41 PM CDTRiver Flood WarningOHXCheatham20 hr
Apr 5, 10:49 PM CDTAreal Flood AdvisoryOHXBedford, Coffee, Marshall12 hr
Apr 5, 11:08 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more33 min
Apr 6, 12:24 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren51 min
Apr 6, 12:53 AM CDTTornado WarningOHXGrundy15 min
Apr 6, 1:05 AM CDTSevere Thunderstorm WarningOHXGrundy25 min
Apr 6, 1:24 AM CDTRiver Flood AdvisoryOHXCheatham9 hr
Apr 6, 1:30 AM CDTRiver Flood AdvisoryOHXDavidson21 days
Apr 6, 1:32 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 6, 1:34 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 6, 2:12 AM CDTRiver Flood AdvisoryOHXDavidson23 hr
Apr 6, 4:24 AM CDTRiver Flood AdvisoryOHXBedford11 hr
Apr 6, 5:06 AM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Putnam, Rutherford, Warren, White and 1 more6 hr
Apr 6, 6:46 AM CDTRiver Flood WarningOHXHickman69 hr
Apr 6, 6:48 AM CDTRiver Flood AdvisoryOHXGiles40 hr
Apr 6, 6:49 AM CDTRiver Flood AdvisoryOHXLawrence3 hr
Apr 6, 8:16 AM CDTRiver Flood WarningOHXHumphreys59 hr
Apr 6, 9:00 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson51 hr
Apr 6, 9:42 AM CDTRiver Flood AdvisoryOHXPerry, Wayne22 hr
Apr 6, 10:17 AM CDTRiver Flood WarningOHXLawrence10 hr
Apr 6, 3:34 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.